Facebook Pixel

Drug-induced Hepatitis Symptoms & Diagnosis

Symptoms

Symptoms of toxic hepatitis include:

  • Jaundice (yellowing of the eyes and skin)
  • Nausea
  • Vomiting
  • Dark or brown-colored stools
  • White or light-colored stools
  • Loss of appetite
  • Abdominal pain

Diagnosis

There is no specific test to diagnose every case of toxic hepatitis. To make the diagnosis, a doctor will perform a thorough history, asking questions about the use of medications (prescription and over-the-counter) and possible chemical exposures, particularly at the workplace.

A physical exam can help determine the size of the liver and any associated tenderness, and a blood test can assess how well the liver is functioning. In some cases, your doctor may recommend a liver biopsy to directly assess liver tissue.

Please be aware that this information is provided to supplement the care provided by your physician. It is neither intended nor implied to be a substitute for professional medical advice. CALL YOUR HEALTHCARE PROVIDER IMMEDIATELY IF YOU THINK YOU MAY HAVE A MEDICAL EMERGENCY. Always seek the advice of your physician or other qualified health provider prior to starting any new treatment or with any questions you may have regarding a medical condition. Copyright © 2019 EBSCO Publishing All rights reserved.

The Latest in Drug-induced Hepatitis Symptoms & Diagnosis

ASK Your Health Question

It's FREE and you'll get a response within 24 hours

ASK

POST Info, Tips & Stories

Inspire others to learn from your experiences. Tell your story!

POST
Get Email Updates

Drug-induced Hepatitis Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!